MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ANTIROTATION SCREW FOR FEMORAL NECK SYS 100MM LENGTH - STER; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ANTIROTATION SCREW FOR FEMORAL NECK SYS 100MM LENGTH - STER; APPLIANCE,FIXATION,NAIL
Model Number 04.168.500S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event occurred on an unknown date in 2020.(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient presented with hip pain three weeks post-operative.On x-ray, implants show a superior cutout of the femoral head.The original date of implantation was (b)(6) 2020.The patient was having her femoral neck system (fns) implants removed and undergoing a hip hemi arthroplasty.The procedure and patient outcomes were unknown.Concomitant devices reported: antirotation screw for femoral neck sys 100mm length - ster (part# 04.168.500s, lot# 3l32061, quantity# 1).5.0mm ti locking scr slf-tpng w/t25 stardrive 46mm-sterile (part# 412.217s, lot# 2l48457, quantity# 1).Bolt for femoral neck system 100mm length-sterile (part# 04.168.300s, lot# 3l31939, quantity# 1).(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: antirotation screw for femoral neck sys 100mm length - ster (part.No: 04.168.500s, lot.No: 2l90763, qty: 1) was returned and received at us cq.Upon visual inspection at cq, it is observed that there are few scratched/ nicked spots all over the body.Proximal threads were also got slightly stripped.There is also some discoloration observed on the surface of the body.Functional test: a complete functional test cannot be performed at cq due to the received condition of the devices.But antirotation screw for femoral neck sys 100mm length - ster (part.No: 04.168.500s, lot.No: 2l90763) was properly inserted and removed from neck fix bolt l100 tan (04.168.300, 2l98074) without any issues.Dimensional inspection: dimensional inspection of the returned devices was performed at cq.The diameter of the distal threads of the received device was measured and is within specification as per the relevant drawing.Document/specification review: the relevant drawings/ documents were reviewed during the investigation: no design issues or discrepancies were noted during the investigation.Investigation conclusion: the complaint could not be confirmed for antirotation screw for femoral neck sys 100mm length - ster (part.No: 04.168.500s, lot.No: 2l90763).A definitive root cause for the reported problem could not be determined.Proximal threads might have got stripped during extraction procedure.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: device was first manufactured unsterile under the lot 2l90763 in grenchen and sterilized afterwards.As this complaint is neither packaging nor sterilization related only the manufacturing documents of the unsterile device 60123934 with lot 2l90763 were reviewed: part number: 60123934, synthes lot number: 2l90763, manufacturing site: grenchen, release to warehouse date: 23.Jan.2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ANTIROTATION SCREW FOR FEMORAL NECK SYS 100MM LENGTH - STER
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10480434
Report Number2939274-2020-03926
Device Sequence Number19531231
Product Code KTT
UDI-Device Identifier10886982274625
UDI-Public(01)10886982274625
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K172872
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.168.500S
Device Catalogue Number04.168.500S
Device Lot Number2L90763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date09/24/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0MM TI LOCKING SCR SLF-TPNG W/T25 STARDRIVE 46MM; BOLT FOR FEMORAL NECK SYSTEM 100MM LENGTH-STERILE; FEMORAL NECK SYSTEM PLATE 1 HOLE - STERILE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight73